Minnesota, 2005Damaging Wind in Minnesota, July 31, 2005
July 31, 2005 · NWS FGF · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jul 30, 7:55 PM CST, 5 hours 15 minutes earlier.
Area forecast discussion, Jul 30, 7:55 PM CST, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
855 PM CDT SAT JUL 30 2005
.DISCUSSION...UPPER LEVEL SHORTWAVE AND JET CURRENTLY OVERHEAD
IS OUTRUNNING THE LOW LEVEL TROUGH IN CENTRAL ND. THE ONE-TIME
THUNDERSTORMS NEAR BIS CONTINUE TO WEAKEN AS THEY APPROACHING ND/SD
BORDER NORTHWEST OF ABR. EXPECT ATTM THAT THEY WILL DIMINISH AND
NOT REACH EXTREME SOUTHEAST ND. A NEW CELL 35NM NW OF CWPO SEEMS A
DIFFERENT STORY AS IT HAS DEVELOPED ON THE WARM FRONT THAT EXTENDS
TOWARD THE EAST. WILL WATCH TO SEE IF THIS WILL DEVELOP FURTHER INTO
A CLUSTER OF STRONGER STORMS AS IT TRACKS EAST-SOUTHEAST ALONG THE
BOUNDARY. HOWEVER...THE BEST JET DIVERGENCE AND THE SHORTWAVE IS
ALSO OUTRUNNING IT AND THE BEST MOISTURE CONVERGENCE AND WARM
ADVECTION ACCORDING TO RUC MODEL (WHICH APPEARS TO HAVE A GOOD
HANDLE) WILL BE MAINLY NORTH OF THE BORDER. PLAN TO REMOVE THUNDER
FROM FORECASTS EXCEPT FOR NORTHWEST MN AND NORTHERN RED RIVER
VALLEY. DO NOT EXPECT SEVERE STORMS TO DEVELOP TONIGHT BUT BEARS
WATCHING.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&
GV
Hazardous weather outlook, Jul 30, 5:32 AM CST, 19 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
632 AM CDT SAT JUL 30 2005
MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-311131-
BARNES ND-BENSON ND-CASS ND-CAVALIER ND-CLAY MN-EAST BECKER MN-
EAST MARSHALL MN-EAST OTTER TAIL MN-EAST POLK MN-
EASTERN WALSH COUNTY ND-EDDY ND-GRAND FORKS ND-GRANT MN-GRIGGS ND-
HUBBARD MN-KITTSON MN-LAKE OF THE WOODS MN-MAHNOMEN MN-NELSON ND-
NORMAN MN-NORTH BELTRAMI MN-NORTH CLEARWATER MN-PEMBINA ND-
PENNINGTON MN-RAMSEY ND-RANSOM ND-RED LAKE MN-RICHLAND ND-ROSEAU MN-
SARGENT ND-SOUTH BELTRAMI MN-SOUTH CLEARWATER MN-STEELE ND-TOWNER ND-
TRAILL ND-WADENA MN-WEST BECKER MN-WEST MARSHALL MN-
WEST OTTER TAIL MN-WEST POLK MN-WESTERN WALSH COUNTY ND-WILKIN MN-
INCLUDING THE CITIES OF...BEMIDJI...DETROIT LAKES...DEVILS LAKE...
FARGO...FERGUS FALLS...GRAFTON...GRAND FORKS...LANGDON...ROSEAU...
THIEF RIVER FALLS...VALLEY CITY AND WAHPETON
632 AM CDT SAT JUL 30 2005
...SLIGHT RISK OF SEVERE THUNDERSTORMS OVER FAR NORTHEAST NORTH
DAKOTA AND NORTHWEST MINNESOTA THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST
CENTRAL AND NORTHWEST MINNESOTA.
.DAY ONE...TODAY AND TONIGHT
A WARM FRONT WILL LIFT NORTH THROUGH THE REGION TODAY. BY THIS
EVENING THE FRONT WILL BE ORIENTED ROUGHLY ALONG HIGHWAY 2.
THUNDERSTORMS ARE POSSIBLE ALONG AND NORTH OF THE FRONT MAINLY AFTER
5 PM CDT. A FEW OF THESE STORMS MAY BECOME SEVERE WITH THE PRIMARY
HAZARD BEING LARGE HAIL AND DAMAGING WINDS. THE SEVERE THREAT SHOULD
DIMINISH BY MIDNIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE NEXT CHANCE FOR THUNDERSTORMS WILL BE WEDNESDAY AS A COLD FRONT
SWINGS THROUGH THE REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING ACROSS NORTHEAST
NORTH DAKOTA AND FAR NORTHWEST MINNESOTA.
VOELKER
In the hours before
Special weather statement, Jul 31, 12:32 AM CST, 38 minutes before
EXPERIMENTAL...WATCH COUNTY NOTIFICATION FOR WATCH 694
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
132 AM CDT SUN JUL 31 2005
MNC007-077-135-311100-
/E.NEW.KFGF.SV.A.0694.050731T0630Z-050731T1100Z/
THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 694
IN EFFECT UNTIL 600 AM CDT SUNDAY MORNING FOR THE FOLLOWING AREAS
IN NORTH CENTRAL MINNESOTA THIS WATCH INCLUDES 2 COUNTIES
BELTRAMI LAKE OF THE WOODS
IN NORTHWEST MINNESOTA THIS WATCH INCLUDES 1 COUNTY
ROSEAU
INCLUDING THE CITIES OF BEMIDJI AND ROSEAU.
Thunderstorm Wind, Roseau
- When
- July 31, 1:10 AM CST
- Where
- Roseau County, 2 mi E of Roseau
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 48.850, -95.700
Large trees were blown down in a shelterbelt. Large branches were also blown down around a yard. Pea to half-inch hail fell.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Arizona, July 31, 2005$500,000 · 1 event
- Damaging Winds in Arizona, July 31, 2005$60,000 · 60 kt wind · 2 events
- Flash Flooding and Lightning Strike in California, July 31, 2005$20,000 · 6 events
- Damaging Wind in Pennsylvania, July 31, 20051 injured · 50 kt wind · 1 event
- Lightning Strike in Colorado, July 31, 20051 injured · 1 event
- Flash Flooding in Puerto Rico, July 31, 20055 events
- Marine Hail in Lake Huron, July 31, 20051 in hail · 2 events
- Hail and Damaging Wind in West Virginia, July 31, 2005$2,000 · 1 in hail · 2 events
- Wildfire in Oregon, July 31, 20051 event
- Waterspout in South Atlantic Coastal Waters, July 31, 20051 event
- Hail in Michigan, July 31, 20050.75 in hail · 1 event
- Marine Hail in Lake Superior, July 31, 20050.75 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467978.